MAUDE Adverse Event Report: ARTHREX, INC. SYNERGY CW4 ARTHROSCOPY PUMP; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. SYNERGY CW4 ARTHROSCOPY PUMP; ARTHROSCOPE AND ACCESSORIES
Model Number SYNERGY CW4 ARTHROSCOPY PUMP
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a knee arthroscopy the pump or suction regulator is not working.The pump is sucking at a too high a suction pressure.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a different device (ar-6475).It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.No related problem was found.One unpackaged ar-6485 synergy cw4 arthroscopy pump, serial number (b)(6), was returned for evaluation.The returned device was visually inspected, and signs of wear and tear were noted on the housing top panel.It was observed that the inflow door where the screws are set was cracked.The most likely cause of the observed failure could be a wear and tear.The returned device was assembled with an ar-6410 lot# 73988853 pump tubing and was tested and evaluated under normal use conditions to see if the issue(s) reported could be reproduced.The pump was connected to the power and turned on.After selecting the desired pressure, the run button was pressed to start the machine upon letting the pump run for 47 minutes with no issues.No changes in the pressure were noted.Pressure fault test: when the pressure was artificially lowered by removing the inlet from the fluid source, an alarm was triggered, and the device stopped.This behavior is expected, and no problem was found.A clamping test was performed as defined in the user guide (dfu-0212 rev 1 ¿ section 5.2) to simulate an overpressure failure on the pump and to verify if an error message and/or audible alarm would be triggered.The results of the clamp test indicate that the pump triggered an alarm, and the rollers did stop moving.Pressure testing evaluation with the pressure calibrator set at 100 and 199.23 mmhg gave the pump pressure results of 45 and 91, respectively.These results indicated no problem with device pressure.

Brand Name
SYNERGY CW4 ARTHROSCOPY PUMP
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20145929
Report Number1220246-2024-07374
Device Sequence Number19895602
Product Code HRX
UDI-Device Identifier00888867251182
UDI-Public00888867251182
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K024291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYNERGY CW4 ARTHROSCOPY PUMP
Device Catalogue NumberAR-6485
Device Lot Number21910054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown